MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery.After the deployment of a 4.00x38mm promus premier¿ stent, the stent delivery system (sds) broke inside the guide catheter.Both the guide and sds were removed as a unit.8 fr mach was used and was placed via the femoral to finish the procedure.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: on initial receipt there was no evidence of the presence of the promus premier device.A 5fr guide catheter was received with a guidewire inside it.The guide wire od (outer diameter) measured.The guide wire was removed from the guide catheter and there was no evidence of any part of the promus premier device inside the guide catheter.The guide catheter was then dissected to investigate if any part of the promus premier device was inside the guide catheter.A cut was made 10mm and 20mm proximal of the distal tip of the guide catheter.The shaft polymer extrusion of the promus premier device was then seen inside the guide catheter, the shaft polymer extrusion was cut in 2 places during dissection of guide catheter by the analyst.Two sections of the device including parts of the shaft polymer extrusion and mid-shaft could then be removed from the guide catheter cut sites.However the most distal section of the device remained stuck in the distal section of the guide catheter.The mid-shaft and shaft polymer extrusion which was removed from the guide catheter was inspected.The mid-shaft was found to have been broken and the section of the device proximal of this mid-shaft break site was not returned.The 52mm of mid-shaft distal of the break site was found to be narrowed and stretched.Stretching was also noted to the shaft polymer extrusion on the distal side of the wire exchange port.A red blood like substance was inside and on the outside of the device.This distal section of the guide catheter with the distal section of the promus premier device inside was soaked for 24 hrs in water bath in an attempt to free it.Following soaking the distal section of the device was removed from the distal section of the guide catheter using a tweezers, some resistance was felt upon removal.Damage was caused to the portion of shaft polymer extrusion which was pulled by the tweezers.The distal device (including the tip, balloon, and a portion of the shaft polymer extrusion could then be examined.There was no stent on the balloon, the balloon appeared deflated and no visible damage was noted to the balloon or tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7100193
Report Number2134265-2017-11970
Device Sequence Number1495589
Product Code NIQ
UDI-Device Identifier08714729845041
UDI-Public08714729845041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2019
Device Model NumberH7493952838400
Device Catalogue Number39528-3840
Device Lot Number0021152296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1